Aa
A
A
A
Close
Neurology Community
45.2k Members
Avatar universal

Twitching

For the last few months I have been experiencing twitching.  For example....if Im sitting still my left foot may jump up....then a few seconds later my left (or right) hand may jerk....maybe a slight twitch in my calf....etc

I have been taking antidepressants for 6 years or so for panic attacks.  I recently switched to Lexapro from Prozac; however, I started experiencing this twitching prior to the switch.

It seems to worsen when I feel "high strung."  Almost like electricity going through my body at times.  A unique symptom occurred last week when I was typing on the computer keyboard and my left hand was tapping on the keyboard by itself (this symptom hasn't occured since).

Additionally, when I was a child, if I were sitting still and lifted my left heel off of the ground (while keeping weight on the toes) my leg would bounce up and down.  My mother has shaky hands and my psychiatrist said it was familial tremor...however, I have read that familial tremor rarely affects the legs.  All of this is very very concerning to me.  I am 26 years old and currently looking for a job...so I do NOT have health insurance.  These small twitches of the limbs are worrying me terribly for I feel as if I MIGHT have parkinsons.  I have a very bright future ahead of me so I really dont know what to think.
2 Responses
Avatar universal
Wow, twitching is such a great cause of alarm for so many people. I guess the fear is that it is going to progress into something serious. However, many people get all over body twitching and when it happens the way you describe it happened to you, it's almost always benign fasciculation syndrome (I can never spell this). There are diseases like Lyme and Diabetes that can cause this and mineral imbalances that need to be checked out, of course. Sounds like you are worrying a little too much about nothing though. The leg bouncing doesn't sound remarkable.  Everyone gets these weird spasm like things happening to them now and then.
Avatar universal
my son been twitching in his hands after started taking prozac told dr they said its overactive thyroid and hand tremors going 2 dr on may 15 2008 2 find out what they are goig 2 do about this . he's also on adderall xr  5mg prozac  20mg   strattera 25mg and trazodone 50mg
Have an Answer?
Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease